Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)



Parameter estimation for reciprocal gamma Ornstein-Uhlenbeck type processes

Authors: N. Leonenko, L. Sakhno and N. Šuvak
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 86 (2012).
Journal: Theor. Probability and Math. Statist. 86 (2013), 137-154
MSC (2010): Primary 60G10, 60J60, 62M05, 62M15
Published electronically: August 20, 2013
MathSciNet review: 2986455
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider parameter estimation for a process of Ornstein-Uhlenbeck type with reciprocal gamma marginal distribution, to be called reciprocal gamma Ornstein-Uhlenbeck (RGOU) process. We derive minimum contrast estimators of unknown parameters based on both the discrete and the continuous observations from the process as well as moments based estimators based on discrete observations. We prove that proposed estimators are consistent and asymptotically normal. The explicit forms of the asymptotic covariance matrices are determined by using the higher order spectral densities and cumulants of the RGOU process.

References [Enhancements On Off] (What's this?)

  • 1. M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions, The National Bureau of standards, 1964.
  • 2. V. V. Anh, C. C. Heyde, and N. N. Leonenko, Dynamic models of long-memory processes driven by Lévy noise, J. Appl. Probab. 39 (2002), no. 4, 730-747. MR 1938167 (2004c:60109)
  • 3. V. V. Anh, N. N. Leonenko, and L. M. Sakhno, Quasi-likelihood-based higher-order spectral estimation of random fields with possible long-range dependence, J. Appl. Probab. 41A (2004), 35-53. MR 2057564 (2005j:62169)
  • 4. V. V. Anh, N. N. Leonenko, and L. M. Sakhno, On a class of minimum contrast estimators for fractional stochastic processes and fields, J. Statist. Plann. Inference 123 (2004), 161-185. MR 2058127 (2005g:62046)
  • 5. V. V. Anh, N. N. Leonenko, and L. M. Sakhno, Minimum contrast estimation of random processes based on information of second and third orders, J. Statist. Plann. Inference 137 (2007), 1302-1331. MR 2301481 (2008h:62218)
  • 6. F. Avram, N. N. Leonenko, and L. M. Sakhno, On a Szegö type limit theorem, the Hölder-Young-Brascamp-Lieb inequality, and the asymptotic theory of integrals and quadratic forms of stationary fields, ESAIM Probab. Stat. 14 (2010), 210-255. MR 2741966 (2011i:60041)
  • 7. O. E. Barndorff-Nielsen, J. L. Jensen, and M. Sørensen, Some stationary processes in discrete and continuous time, Adv. Appl. Prob. 30 (1998), 989-1007. MR 1671092 (2000b:60092)
  • 8. M. B. Bibby, M. Skovgaard, and M. Sørensen, Diffusion-type models with given marginal distribution and autocorrelation function, Bernoulli 11 (2005), 191-220. MR 2132002 (2005k:60249)
  • 9. O. E. Barndorff-Nielsen and C. Halgreen, Infinite divisibility of the hyperolic and generalized inverse Gaussian distributions, Wahrsch. Verw. Gebite 38 (1997), 309-312. MR 0436260 (55:9207)
  • 10. O. E. Barndorff-Nielsen and N. Shephard, Non-Gaussian Ornstein-Uhlenbeck-based models and some of thier uses in financial econometics (with discussion), J. R. Stat. Soc. 63 (2001), 167-241. MR 1841412 (2002c:62127)
  • 11. J. Bertoin, Lévy Processes, Cambridge University Press, Cambridge, 1996. MR 1406564 (98e:60117)
  • 12. P. J. Brockwell, Davis R.A., and Y. Yang, Estimation for nonnegative Lévy driven Ornstein-Uhlenbeck processes, J. Appl. Prob. 44 (2007), 977-989. MR 2382939 (2009a:62364)
  • 13. V. Genon-Catalot, T. Jeantheau, and C. Laredo, Stochastic volatility models as hidden Markov models and statistical applications, Bernoulli 6 (2000), 1051-1079. MR 1809735 (2002b:62096)
  • 14. P. Hall and C. C. Heyde, Martingale Limit Theory and its Application, Academic Press, New York, 1980. MR 624435 (83a:60001)
  • 15. H. Hassani, Sum of the sample autocorrelation function, Random Oper. Stoch. Equ. 17 (2009), 125-130. MR 2560860 (2010i:62251)
  • 16. C. C. Heyde, Quasi-Likelihood And Its Applications: A General Approach to Optimal Parameter Estimation, Springer, New York, 1997. MR 1461808 (99f:62003)
  • 17. C. C. Heyde and N. N. Leonenko, Student processes, Adv. in Appl. Probab. 37 (2005), 342-365. MR 2144557 (2005m:62161)
  • 18. I. A. Ibragimov, On maximum likelihood estimation of parameters of the spectral density of stationary time series, Theory Probab. Appl. 12 (1967), 115-119. MR 0228095 (37:3679)
  • 19. G. Jongbloed, F. H. Van der Meulen, and A. W. Van der Vaart, Nonparametric inference for Lévy-driven Ornstein-Uhlenbeck processes, Bernoulli 11 (2005), 759-791. MR 2172840 (2007a:62048)
  • 20. Z. J. Jurek, Remarks on the self-decomposability and new examples, Demonstr. Mathematica 34 (2001), no. 2, 241-250. MR 1833180 (2002b:60017)
  • 21. Z. J. Jurek and J. D. Mason, Operator-Limit Distributions in Probability Theory, John Wiley and Sons, New York, 1993. MR 1243181 (95b:60018)
  • 22. S. Karlin and H. M. Taylor, A First Course in Stochastic Processes, Academic Press, New York, 1981. MR 0356197 (50:8668)
  • 23. N. N. Leonenko and L. M. Sakhno, On the Whittle estimators for some classes of continuous parameter random processes and fields, Stat. Probability Letters 76 (2006), 781-795. MR 2266092 (2009c:62123)
  • 24. H. Masuda, On multidimensional Ornstein-Uhlenbeck process driven by a general Lévy process, Bernoulli 10 (2004), 97-120. MR 2044595 (2004m:60080)
  • 25. K. Pearson, Tables for Statisticians and Biometricians, Cambridge University Press, Cambridge, 1914.
  • 26. K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge University Press, Cambridge, 1999.
  • 27. R. J. Serfling, Approximation Theorems of Mathematical Statistics, John Wiley & Sons, New York, 1980. MR 595165 (82a:62003)
  • 28. K. Spiliopoulos, Method of moments estimation of Ornstein-Uhlenbeck processes driven by general Lévy process, Ann. I.S.U.P. 53 (2009), 3-17. MR 2643269 (2011c:62275)
  • 29. S. Sun and X. Zhang, Empirical likelihood estimation of discretely sampled processes of OU type, Sci. China Ser. A 52 (2009), 908-931. MR 2504998 (2010f:62228)
  • 30. L. Valdivieso, W. Schoutens, and F. Tuerlinckx, Maximum likelihood estimation in processes of Ornstein-Uhlenbeck type, Stat. Inference Stoch. Process. 12 (2009), 1-19. MR 2486113 (2010i:62237)
  • 31. V. Witkovsky, Exact distribution of positive linear combinations of inverted chi-square random variables with odd degrees of freedom, Statist. Probab. Letters 56 (2002), 45-50. MR 1881529 (2002k:62033)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60G10, 60J60, 62M05, 62M15

Retrieve articles in all journals with MSC (2010): 60G10, 60J60, 62M05, 62M15

Additional Information

N. Leonenko
Affiliation: School of Mathematics, Cardiff University, Senghennydd Road, Cardiff CF244AG, UK

L. Sakhno
Affiliation: Department of Probability, Statistics and Actuarial Mathematics, Mechanics and Mathematics Faculty, Taras Shevchenko National University of Kyiv, 64, Volodymyrs’ka St., 01601 Kyiv, Ukraine

N. Šuvak
Affiliation: Department of Mathematics, University of Osijek, Gajev Trg 6, HR-31 000 Osijek, Croatia

Keywords: Ornstein--Uhlenbeck type process, reciprocal gamma distribution, infinite divisibility, self-decomposability, parameter estimation, method of moments, minimum contrast method, Ibragimov functionals, Whittle functionals
Published electronically: August 20, 2013
Additional Notes: Partly supported by the Commission of the European Communities grant PIRSES-GA-2008-230804 within the programme ‘Marie Curie Actions’ and the grant of the United Kingdom Association of Alumni and Friends of Croatian Universities (AMAC-UK)
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society